MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex stent failed to open in the middle section.The patient was undergoing flow diversion surgery for treatment of an unruptured, saccular, aneurysm in the right ophthalmic artery segment with a max diameter of 5 mm and a 4 mm neck diameter.The landing zone artery size was 4.01 mm distally and 4.49 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt ) was administered and the platelet reactivity unit (pru) level was 92.The angiographic result post procedure showed the successful deployment of the replacement pipeline stent.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The middle section of the 4.5x16 pipeline stent did not open when the middle section was positioned in a bend and deployed more than 50%.The device had a kink right around the turn of the anterior genu.The stent was loaded and unloaded and attempted to recapture and reduce the load of the phenom 27 microcatheter to deploy the stent within the inner curve of the anterior genu.The proximal aspect of the stent opened but there was a visible kink in the middle segment of the construct.The stent was resheathed less than or equal to 2 times and there were no additional steps or other devices required to open the stent.After about 4-5 attempts, the pipeline was removed from the patient by resheathing and removing with the microcatheter, and a new pipeline 4.5x14 was used, which opened on the first attempt.No patient symptoms or complications were associated with this event.Ancillary devices include: terumo 6 fr short sheath, rist 6 fr guidecatheter, phenom 27 150cm microcatheter, synchro select support 0.014 micro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there was no friction or resistance during delivery of the pipeline.The anatomy just required an adjustment to reduce the energy in the phenom 27 and this was attempted multiple times to deploy the device in the inner curve.The shorter length device of 14mm length worked fine.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22864312
Report Number2029214-2025-01870
Device Sequence Number13068979
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public(01)00763000284527(17)251204(10)B486954
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB486954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/24/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/19/2025
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale